MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS SYPHILIS; TREPONEMA PALLIDUM ASSAY

ROCHE DIAGNOSTICS ELECSYS SYPHILIS; TREPONEMA PALLIDUM ASSAY
Catalog Number 09014977190
Medical Device Problem Codes False Negative Result (1225); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
We received an allegation about a questionable negative result for 1 patient serum sample tested with elecsys syphilis assay on a cobas e411 immunoassay analyzer (disk system).Initial result: negative (0.15 coi).The baby was tested and the result was positive which prompted a new sample to be drawn and tested from the patient (mom).The result of the new sample was positive.On (b)(6) 2024, the original sample was then repeated and the repeat result was positive.The repeat result was deemed to be correct.
 
Additional Manufacturer Narrative
The syphilis reagent lot number was 76318401 with an expiration date of 31-dec-2024.Qc was acceptable on the day of the event.The field service engineer checked and verified mechanical adjustments and fluidics path.He then did performance testing and the instrument was performing within specifications.The investigation is ongoing.
 
Additional Manufacturer Narrative
Sections d1, d2a, d2b, d4, g1 and g4 were updated.Based on the provided data, a general reagent issue can be excluded.The investigation did not identify a product problem.The cause of the event could not be determined.

Brand Name
ELECSYS SYPHILIS
Common Device Name
TREPONEMA PALLIDUM ASSAY
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250-0457
MDR Report Key20203466
Report Number1823260-2024-02641
Device Sequence Number17830017
Product Code LIP
UDI-Device Identifier07613336171950
UDI-Public07613336171950
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K211302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Catalogue Number09014977190
Device Lot Number76318401
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/21/2024
Supplement Date Received by Manufacturer10/08/2024
Initial Report FDA Received Date09/12/2024
Supplement Report FDA Received Date10/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age27 YR
Patient SexFemale